Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for constipation

Hi I have been constipated for 3 days now two days ago I took a laxative and it flushed my system but immediately after say the next day, I was still constipated. Today I went to the bathroom very little the stool was the size of a peanut. Should I go to the ER? Also I am not experiencing any pain. I have been drinking plenty of water. Note aswell that before the constipation there was blood in my stool I thought maybe could be caused from hemorrhoids. I did take another laxative just now 630 pm pacific time us.
Wed, 19 Nov 2014
Report Abuse
General & Family Physician 's  Response
Hello there,
I can understand your concern. First of all the I would have preferred to know your age and gender. Do you regularly suffer from constipation or is it occasional? When one takes a laxative it so happens that all the stool in the gut is passed out alongwith lots of water and result is you become constipated again.
The concern with constipation is to rule out obstruction in the gut. If there is no pain then there is no reason to go to the ER. If I were to treat you I would suggest you to increase the fibre content in your food, like green leafy vegetables, Some fruits like Bananas, oranges which have high fibre content. You can take a powder called Fibril SF a scoop mixed in water in the night for a few days, which is again a powder to increase fibre in the gut. Do not take Laxatives as they are only going to give you rebound constipation. The blood in your stool is also concerning and needs a thorough evaluation by a gastroenterologist who can do a colonoscopy and take a biopsy if required. So please do not delay and visit a gastroenterologist who can guide you through treatment.
Hope this helps.
Take care.
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
HI
Well come to HCM
Chances of some Gastro-intestinal tract infection is vary likely and this may not be hemorrhoid, if I would be your doctor then I would treat this condition with Tab Sacnidazole just two tablet taken in two divided dose, drink more water, have a fiber diet, low down the stress level, hope this information helps, take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doctor, My father, 58, came from India to Germany 1month ago. He is having trouble of not having motion since 3days. It never happened to...